Alert archive / Oregon / Heat Advisories in 2021
Heat Advisory 2, NWS Pendleton, OR
NWS Pendleton, OR issued this heat advisory at Jun 19, 2021, 1:42 PM PDT for 5 counties in Oregon; 4 counties in Washington. It took effect at Jun 21, 2021, 12:00 PM PDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jun 19, 2021, 1:42 PM PDT (20:42 UTC)
- In effect from
- Jun 21, 2021, 12:00 PM PDT
- Expired
- Jun 21, 2021, 9:00 PM PDT
- In force
- 9 hr
- Issued by
- NWS Pendleton, OR
Counties Gilliam County, OR, Morrow County, OR, Sherman County, OR, Umatilla County, OR, Wasco County, OR, Benton County, WA, Franklin County, WA, Klickitat County, WA, Walla Walla County, WA
The radar
The Pendleton radar (KPDT), 73 km from the middle of the area, began a volume at 20:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salem/Mcnary, OR (KSLE), launched 12:00Z, 8.7 hours before the alert went out and 268 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1166 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -26 m²/s²
- 0-3 km storm-relative helicity
- -12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
207 WWUS76 KPDT 192042 NPWPDT URGENT - WEATHER MESSAGE National Weather Service Pendleton OR 142 PM PDT Sat Jun 19 2021 ...ELEVATED HEAT RISK MONDAY... .The combination of well above seasonable highs Monday in tandem with mild lows will pose an elevated heat risk for the eastern Gorge into the Columbia Basin, especially for those groups sensitive to heat. Mild lows in the morning will be followed by highs around 20 degrees above normal, around 100 degrees. There is potential for another day of heat Tuesday across the Basin, however, lower confidence exists. ORZ041-044-WAZ024-028-200400- /O.NEW.KPDT.HT.Y.0002.210621T1900Z-210622T0400Z/ Eastern Columbia River Gorge of Oregon- Lower Columbia Basin of Oregon- Eastern Columbia River Gorge of Washington- Lower Columbia Basin of Washington- Including the cities of Arlington, The Dalles, Boardman, Hermiston, Ione, White Salmon, Connell, Prosser, and Tri-Cities 142 PM PDT Sat Jun 19 2021 ...HEAT ADVISORY IN EFFECT FROM NOON TO 9 PM PDT MONDAY... * WHAT...Temperatures between 98 to 102 expected. * WHERE...Eastern Columbia River Gorge of Washington and Oregon. Lower Columbia Basin of Washington and Oregon. * WHEN...From noon to 9 PM PDT Monday. * IMPACTS...Hot temperatures may cause heat illnesses to occur. * ADDITIONAL DETAILS...There is potential for another hot day in parts of the Lower Columbia Basin Tuesday that could pose a risk to heat sensitive groups. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ WAZ026-200300- /O.CON.KPDT.WI.Y.0021.000000T0000Z-210620T0300Z/ Kittitas Valley- Including the cities of Ellensburg and Thorp 142 PM PDT Sat Jun 19 2021 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... * WHAT...Northwest winds 20 to 30 mph with gusts as high as 50 mph. * WHERE...Kittitas Valley. * WHEN...Until 8 PM PDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Drivers along Interstate 90 through the Kittitas Valley should be prepared for sudden and strong wind gusts. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/Pendleton
6 follow-up statements
663 WWUS76 KPDT 200249 NPWPDT URGENT - WEATHER MESSAGE National Weather Service Pendleton OR 749 PM PDT Sat Jun 19 2021 WAZ026-200400- /O.EXP.KPDT.WI.Y.0021.000000T0000Z-210620T0300Z/ Kittitas Valley- Including the cities of Ellensburg and Thorp 749 PM PDT Sat Jun 19 2021 ...WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING... Although wind gusts to 35 mph remain possible this evening...the threat for advisory level winds had decreased and the wind advisory will be allowed to expire. $$ ORZ041-044-WAZ024-028-201800- /O.CON.KPDT.HT.Y.0002.210621T1900Z-210622T0400Z/ Eastern Columbia River Gorge of Oregon- Lower Columbia Basin of Oregon- Eastern Columbia River Gorge of Washington- Lower Columbia Basin of Washington- Including the cities of Arlington, The Dalles, Boardman, Hermiston, Ione, White Salmon, Connell, Prosser, and Tri-Cities 749 PM PDT Sat Jun 19 2021 ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 9 PM PDT MONDAY... * WHAT...Temperatures between 98 to 102. * WHERE...In Washington, Lower Columbia Basin and Eastern Columbia River Gorge. In Oregon, Lower Columbia Basin and Eastern Columbia River Gorge. * WHEN...From noon to 9 PM PDT Monday. * IMPACTS...Hot temperatures may cause heat illnesses to occur. * ADDITIONAL DETAILS...Another hot day is possible in parts of the Lower Columbia Basin Tuesday that could pose a risk to heat sensitive groups. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ For more information from the National Weather Service visit https://weather.gov/Pendleton
680 WWUS76 KPDT 201214 NPWPDT URGENT - WEATHER MESSAGE National Weather Service Pendleton OR 514 AM PDT Sun Jun 20 2021 ORZ041-044-WAZ024-028-202300- /O.CON.KPDT.HT.Y.0002.210621T1900Z-210622T0400Z/ Eastern Columbia River Gorge of Oregon- Lower Columbia Basin of Oregon- Eastern Columbia River Gorge of Washington- Lower Columbia Basin of Washington- Including the cities of Arlington, The Dalles, Boardman, Hermiston, Ione, White Salmon, Connell, Prosser, and Tri-Cities 514 AM PDT Sun Jun 20 2021 ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 9 PM PDT MONDAY... * WHAT...Temperatures between 98 to 102. * WHERE...In Washington, Lower Columbia Basin of Washington and Eastern Columbia River Gorge of Washington. In Oregon, Lower Columbia Basin of Oregon and Eastern Columbia River Gorge of Oregon. * WHEN...From noon to 9 PM PDT Monday. * IMPACTS...Hot temperatures may cause heat illnesses to occur. * ADDITIONAL DETAILS...Temperatures will cool slightly Tuesday but still remain hot. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ For more information from the National Weather Service visit https://weather.gov/Pendleton
774 WWUS76 KPDT 202025 NPWPDT URGENT - WEATHER MESSAGE National Weather Service Pendleton OR 125 PM PDT Sun Jun 20 2021 ORZ041-044-WAZ024-028-211415- /O.CON.KPDT.HT.Y.0002.210621T1900Z-210622T0400Z/ Eastern Columbia River Gorge of Oregon- Lower Columbia Basin of Oregon- Eastern Columbia River Gorge of Washington- Lower Columbia Basin of Washington- Including the cities of Arlington, The Dalles, Boardman, Hermiston, Ione, White Salmon, Connell, Prosser, and Tri-Cities 125 PM PDT Sun Jun 20 2021 ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 9 PM PDT MONDAY... * WHAT...Temperatures between 98 to 102. * WHERE...In Washington, Lower Columbia Basin of Washington and Eastern Columbia River Gorge of Washington. In Oregon, Lower Columbia Basin of Oregon and Eastern Columbia River Gorge of Oregon. * WHEN...From noon to 9 PM PDT Monday. * IMPACTS...Hot temperatures may cause heat illnesses to occur. * ADDITIONAL DETAILS...Temperatures will cool slightly Tuesday but still remain hot. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ For more information from the National Weather Service visit https://weather.gov/Pendleton
005 WWUS76 KPDT 211106 NPWPDT URGENT - WEATHER MESSAGE National Weather Service Pendleton OR 406 AM PDT Mon Jun 21 2021 ORZ041-044-WAZ024-028-220400- /O.CON.KPDT.HT.Y.0002.210621T1900Z-210622T0400Z/ Eastern Columbia River Gorge of Oregon- Lower Columbia Basin of Oregon- Eastern Columbia River Gorge of Washington- Lower Columbia Basin of Washington- Including the cities of Arlington, The Dalles, Boardman, Hermiston, Ione, White Salmon, Connell, Prosser, and Tri-Cities 406 AM PDT Mon Jun 21 2021 ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM PDT THIS EVENING... * WHAT...High Temperatures of 97 to 101. * WHERE...In Washington, Lower Columbia Basin of Washington and Eastern Columbia River Gorge of Washington. In Oregon, Lower Columbia Basin of Oregon and Eastern Columbia River Gorge of Oregon. * WHEN...From noon today to 9 PM PDT this evening. * IMPACTS...Hot temperatures may cause heat illnesses to occur. * ADDITIONAL DETAILS...Temperatures will be slightly cooler Tuesday through Thursday before very hot temperatures return at the end of the week. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ For more information from the National Weather Service visit https://weather.gov/Pendleton
464 WWUS76 KPDT 212112 NPWPDT URGENT - WEATHER MESSAGE National Weather Service Pendleton OR 212 PM PDT Mon Jun 21 2021 ORZ041-044-WAZ024-028-220400- /O.CON.KPDT.HT.Y.0002.000000T0000Z-210622T0400Z/ Eastern Columbia River Gorge of Oregon- Lower Columbia Basin of Oregon- Eastern Columbia River Gorge of Washington- Lower Columbia Basin of Washington- Including the cities of Arlington, The Dalles, Boardman, Hermiston, Ione, White Salmon, Connell, Prosser, and Tri-Cities 212 PM PDT Mon Jun 21 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WHAT...Temperatures 98 to 102. * WHERE...In Washington, Lower Columbia Basin of Washington and Eastern Columbia River Gorge of Washington. In Oregon, Lower Columbia Basin of Oregon and Eastern Columbia River Gorge of Oregon. * WHEN...Until 9 PM PDT this evening. * IMPACTS...Hot temperatures may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ For more information from the National Weather Service visit https://weather.gov/Pendleton
512 WWUS76 KPDT 220344 NPWPDT URGENT - WEATHER MESSAGE National Weather Service Pendleton OR 844 PM PDT Mon Jun 21 2021 ORZ041-044-WAZ024-028-220445- /O.EXP.KPDT.HT.Y.0002.000000T0000Z-210622T0400Z/ Eastern Columbia River Gorge of Oregon- Lower Columbia Basin of Oregon- Eastern Columbia River Gorge of Washington- Lower Columbia Basin of Washington- Including the cities of Arlington, The Dalles, Boardman, Hermiston, Ione, White Salmon, Connell, Prosser, and Tri-Cities 844 PM PDT Mon Jun 21 2021 ...HEAT ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING... Temperatures across the area had fallen below advisory criteria. Thus the heat advisory will be allowed to expire. $$ For more information from the National Weather Service visit https://weather.gov/Pendleton
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this heat advisory went out at Jun 19, 10:06 AM PDT, 3 hours 36 minutes earlier.
Area forecast discussion, Jun 19, 10:06 AM PDT, 3 hours 36 minutes before
Area Forecast Discussion National Weather Service Pendleton OR 1006 AM PDT Sat Jun 19 2021 .Updated aviation discussion .Update...Latest day cloud phase RGB imagery shows high clouds increasing and spreading across south central WA and northeast OR that could be attributable to an approaching disturbance embedded in the northwest flow. Otherwise, latest water vapor imagery shows a broad mid-level high in the eastern north Pacific offshore the PacNW and a potent shortwave trough in British Columbia. Near-term concerns revolve around winds today with gusty conditions expected in the eastern Columbia Gorge and Kittitas Valley, stronger winds are expected at the latter with gusts as high as around 40 mph right now. Latest HREF showed gusts around 40 mph this afternoon which seems more than reasonable, albeit a tad low especially considering current trends with gusts at KELN all ready running higher than expected. Current thinking is peak gusts more around 45-50 mph this afternoon given a modest tight pressure and thermal gradient expected to be in place in south central WA. An isolated/sporadic 50+ mph gust cannot be ruled out as well. Threat for strong winds should diminish by 8 PM PDT with the window of highest winds around mid afternoon. && .AVIATION...18Z TAFS...VFR conditions will prevail for the next 24 hours. There will be SCT-BKN mid and high clouds this morning through this afternoon over KPDT, KALW and KPSC. Skies will gradually become clear by this evening. It will be breezy to windy this afternoon and evening, especially at KDLS, KPDT, KYKM, and KALW. These winds will diminish by late tonight. 88 && .PREV DISCUSSION... /issued 202 AM PDT Sat Jun 19 2021/ SHORT TERM...Today through Monday...Flow aloft will begin to turn northwest today as a ridge of high pressure builds off the coast. This will send a shortwave over western Canada dropping into the northern Rockies late today and overnight. This will create some breezy conditions today along the east slopes of the Cascades which spills out into the Columbia Basin and just slightly cooler temperatures. The offshore ridge will begin to move inland on Sunday which intensifies the surface thermal trough over eastern Oregon and Washington. This will lead to hotter temperatures both days with around 100 degree highs on Monday around the Columbia Basin. An upper level low off the coast of California will begin to lift northward on Monday and begin to spread some moisture an instability into central Oregon in the late afternoon and evening. This will provide a slight chance of thunderstorms which will then shift to the northeast overnight into northeast Oregon in the form of showers and possible nocturnal thunderstorms. LONG TERM...Tuesday through Friday...On Tuesday and Wednesday the upper level low is along the northern California coast and continues to spread moisture and instability across central and northeast Oregon for another round of showers and possible thunderstorms each day. On Thursday the low drops southward near the San Francisco Bay area at which point the models pull the moisture and instability south over southern Oregon through Friday. So at this point the forecast is dry but will need to watch this closely as just a little further north placement of the low could result in some more thunderstorms in central Oregon. && .PRELIMINARY POINT TEMPS/POPS... PDT 89 56 91 59 / 0 0 0 0 ALW 91 60 92 62 / 0 0 0 0 PSC 93 63 93 63 / 0 0 0 0 YKM 91 58 92 62 / 0 0 0 0 HRI 93 59 95 59 / 0 0 0 0 ELN 82 54 88 60 / 0 0 0 0 RDM 89 51 92 54 / 0 0 0 0 LGD 84 55 86 56 / 0 0 0 0 GCD 89 54 91 58 / 0 0 0 0 DLS 89 61 96 67 / 0 0 0 0 && .PDT WATCHES/WARNINGS/ADVISORIES... OR...None. WA...Wind Advisory until 8 PM PDT this evening for WAZ026. && SHORT TERM...91 LONG TERM....91 AVIATION...88 UPDATE...80
The office that day
Everything else NWS Pendleton, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 9:30 AM PDT | Wind Advisory | PDT | Kittitas, Yakima | 11 hr |
Nearby
Heat Advisories in Oregon, 2021Heat Advisories in Washington, 2021Every heat advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.